Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 138, NWS Mobile, AL

June 12, 2006Wilcox County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 12, 2006, 6:12 PM CDT for Wilcox County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2006, 6:12 PM CDT (23:12 UTC)
Expired
Jun 12, 2006, 6:42 PM CDT
In force
30 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

County Wilcox County, AL

The radar

The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 87 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1156 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
87 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 122313
SVRMOB
ALC131-130000-
/O.NEW.KMOB.SV.W.0138.060612T2312Z-060613T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
612 PM CDT MON JUN 12 2006

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  WILCOX COUNTY IN SOUTH CENTRAL ALABAMA

* UNTIL 700 PM CDT

* AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO NEAR  
  60 MPH.  THIS STORM WAS LOCATED NEAR PINE HILL...OR ABOUT 14       
  MILES WEST OF CAMDEN...AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  COAL BLUFF BY 620 PM CDT
  SHEPPARD AND COY BY 625 PM CDT

PERSONS IN THE PATH OF THIS STORMS SHOULD PREPARE FOR THE POTENTIAL 
OF DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3208 8744 3207 8759 3188 8762 3186 8739

$$
1 follow-up statement
000 
WWUS54 KMOB 122342
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
642 PM CDT MON JUN 12 2006

ALC131-122352-
/O.CAN.KMOB.SV.W.0138.000000T0000Z-060613T0000Z/
WILCOX AL-
642 PM CDT MON JUN 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR WILCOX COUNTY IS CANCELLED...

THE THUNDERSTORM WEAKENED TO BELOW SEVERE LIMITS AND MOVED SOUTH OF 
THE COUNTY.  

LAT...LON 3208 8744 3207 8759 3188 8762 3186 8739

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:01 PM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 12, 3:01 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
301 PM CDT MON JUN 12 2006

.SYNOPSIS...TROPICAL STORM ALBERTO FORECAST TO CONTINE TO MOVE
TOWARD THE FLORIDA BIG BEND AND MAKE LANDFALL TUESDAY...LIKELY IN
THE LATE AFTERNOON. NARROW BANDS OF SHOWERS AND THUNDERSTORMS SPUN
OFF ALBERTO WERE MOVING WEST AND SOUTHWEST ACROSS FORECAST AREA.
COLD FRONT ACROSS NORTHCENTRAL ALABAMA AND MISSISSIPPI WERE FIRING
OFF SOME SCATTERED SHOWERS AND THUNDERSTORMS AND THESE WERE MOVING
SOUTH. /11

&&

.SHORT TERM...WILL KEEP THE HIGH SURF ADVISORY UP AT LEAST INTO
TUESDAY MORNING. GETTING SOME REPORTS OF HIGH SURF WITH RUNOFF TO
THE SEA GRASS LINE AND BEYOND IN SOME PLACES. WATER TO THE ROAD ON
WEST DAUPHIN ISLAND AND BREACHING THE ISLAND IN THE LOW PLACES NEAR
FORT PICKENS...THESE HAPPENED AROUND HIGH TIDE TIME AND WE DONT
LOOK FOR ANY ADDITIONAL PROBLEMS UNTIL HIGH TIDE RETURNS. OFFSHORE
BUOYS REPORTING 10 TO 14 FEET WITH 9 AND 10 SECOND PERIODS AT MID
AFTERNOON...SO HIGH SURF AND RIP CURRENT RISK SHOULD CONTINUE. RAIN
CHANCES ARE A BIT MORE UNCLEAR...MAV AND MET HAVE CAME MORE IN LINE
AS THE NAM FORECAST TRACK COMES IN LINE WITH THE GFS AND NHC...WILL
LEAVE ISOLATED TO SCATTERED IN OVERNIGHT AND TUESDAY.HIGH POPS
TONIGHT NEAR THE COAST AND INLAND NORTHEAST. COAST POPS FOR
ALBERTOS OUTER BANDS MOVING ACROSS...ALTHOUGH WEAKENING AS THEY
MOVE AWAY FROM THE STORM. INLAND NORTHEAST FOR THE FRONT DROPPING
DOWN. BELIEVE THESE WILL DIMINISH SOME WITH LOSS OF HEAT. SPC DOES
NOT HAVE OUR AREA OUTLOOKED FOR ANY SEVERE. COLD FRONT WILL BE RIGHT
ON THE COAST BY THURSDAY MORNING BUT DRIER AIR MASS ALOFT SHOULD BE
IN PLACE BY THEN...LOW POPS COAST AND EAST INTO WEDNESDAY.

.LONG TERM...FRONT HANGS AROUND THURSDAY AND FRIDAY SO WILL HAVE
MAINLY AFTERNOON POPS UNTIL WEEKEND...12/12Z GUIDANCE INCREASED THE
POPS A BIT ON SUNDAY BUT WILL NOT MAKE ANY CHANGES TO THE EXTENDED.
CONTINUED SUMMERISH ON THE TEMPERATURES. /11

&&

.MARINE...TROPICAL STORM ALBERTO WAS MOVING NORTHEAST THROUGH THE
NORTHEAST GULF...AND IS FORECAST BY THE NATIONAL HURRICANE CENTER TO
APPROACH FLORIDAS BIG BEND OVER THE NEXT 12 TO 24 HOURS. WILL STILL
CONTEND WITH HIGH SEAS AND LARGE...DANGEROUS BREAKING WAVES INTO THE
BEACHES TONIGHT AS LARGE SWELL... WITH PERIODS OF 8 TO 11
SECONDS...EMANATES OUT FROM ALBERTOS CYCLONIC ENVELOPE. DANGEROUS
RIP CURRENTS WILL REMAIN A THREAT FOR THOSE WANTING TO ENTER THE
WATER AS WELL. SEA STATES WILL BEGIN TO SETTLE ON TUESDAY AS ALBERTO
MOVES OUT OF THE GULF. CONDITIONS CONTINUE TO IMPROVE THROUGH THE
MIDDLE OF THE WEEK.

FOR ADDITIONAL INFORMATION ON TROPICAL STORM ALBERTO...REFER TO THE
LATEST PRODUCTS FROM THE NATIONAL HURRICANE CENTER. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  92  70  92 /  20  20  10  10
PENSACOLA   73  91  72  92 /  40  20  10  20
DESTIN      75  89  75  89 /  40  30  10  20
EVERGREEN   67  89  68  92 /  30  20  10  10
WAYNESBORO  69  91  67  94 /  10  10  10  10
CAMDEN      67  89  69  93 /  40  10  10  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH SURF ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...HIGH SURF ADVISORY UNTIL 1 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
     COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
     NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
     AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60
     NM.

&&
Hazardous weather outlook, Jun 12, 6:00 AM CDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT MON JUN 12 2006

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-131200-
BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH-
COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE-
GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE-
WASHINGTON-WAYNE-WILCOX-
600 AM CDT MON JUN 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND
SOUTHEAST MISSISSIPPI...AND THE WESTERN PORTION OF THE FLORIDA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT.

STRONG EASTERLY WINDS ALONG WITH LARGE SWELLS EMANATING FROM
TROPICAL STORM ALBERTO WILL CAUSE LARGE AND DANGEROUS BREAKING WAVES
AND DANGEROUS RIP CURRENTS ALONG THE COAST TODAY. DUE TO THE LARGE
SWELLS...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE ALABAMA AND
NORTHWEST FLORIDA COASTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
SHOULD NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Jun 12, 3:48 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
348 PM CDT MON JUN 12 2006

ALZ062-064-122145-
UPPER BALDWIN-LOWER BALDWIN-
348 PM CDT MON JUN 12 2006

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN COUNTY...

AT 348 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUTER OF THUNDERSTORMS OVER CENTRAL BALDWIN COUNTY...AND MOVING
SOUTHWEST AT AROUND 25 MPH.

THESE STORMS WILL AFFECT AREAS IN AND
AROUND...ROBERTSDALE...SILVERHILL...CLAY CITY...MARLOW AND
HOUSTONVILLE THROUGH 445 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE
STORM HAS PASSED.
Special weather statement, Jun 12, 5:51 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT MON JUN 12 2006

ALZ064-FLZ002-004-006-122330-
LOWER BALDWIN-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
INCLUDING THE CITIES OF...NAVARRE AND PENSACOLA...
553 PM CDT MON JUN 12 2006

...STRONG THUNDERSTORMS ARE MOVING SOUTH TOWARD THE BEACHES BETWEEN
GULF SHORES AND FORT WALTON...

AT 552 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR LILLIAN TO NORTH OF PENSACOLA...TO JUST
WEST OF CRESTVIEW.  THESE STORMS ARE MOVING SOUTH AT 20 MPH TOWARD
THE COAST.

THE LINE OF STORMS WILL AFFECT AREAS IN AND
AROUND...GOULDING...BROWNSVILLE...WARRINGTON...JOHNSONS
BEACH...PENSACOLA...PENSACOLA BEACH...EAST PENSACOLA HEIGHTS AND
PENSACOLA NAVAL BASE THROUGH 630 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:02 PM CDTHigh Surf AdvisoryMOB42 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.